MAUDE Adverse Event Report: ARTHREX, INC. HEADLESS COMPRESSION SCREW; SCREW, FIXATION, BONE

ARTHREX, INC. HEADLESS COMPRESSION SCREW; SCREW, FIXATION, BONE
Catalog Number AR-8625-34
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number not provided therefore device history review cannot be performed.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during the hallux valgus surgery, the screw broke-off on insertion.The broken part was retained in the patient.The surgery was finished sucessfully with a new screw of same type.No further information available.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number not provided therefore device history review cannot be performed.Complaint confirmed.The device met all material specifications as received.The evaluation of the returned device revealed a torsional break at the threads on the distal end of screw.The complainant's event is typically caused by the use of excessive force in conjunction with improper bone preparation.
 
Event or Problem Description
It was reported that during the hallux valgus surgery, the screw broke-off on insertion.The broken part was retained in the patient.The surgery was finished successfully with a new screw of same type.No further information available.

Brand Name
HEADLESS COMPRESSION SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6073166
Report Number1220246-2016-00471
Device Sequence Number16162138
Product Code HWC
UDI-Device Identifier00888867125704
UDI-Public00888867125704
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8625-34
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date12/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;